Main Forums > Pre-HAART Long-Term Survivors

How can you tell?

(1/9) > >>

aztecan:
When we are talking about HIV-related problems versus those associated with aging?

I know the lumps of fat that are making it tough to turn my head and now touch the back of my ears are part and parcel of lipohypertrophy. I know the belly I have grown also is a part of this.

But is the pain in the abdomen a part of it too? It usually only happens when I eat a largish meal and always appears in the same spot. Interstingly, it is the same spot - or very near it - where I was stabbed all those years ago during my bashing incident. Could this be related or could the development of visceral fat in my abdomen be starting to push my internal organs around?

Is it normal for someone who is just 49 (for a few more months) to have joints that ache so badly that it inhibits his movement until he "gets going." Is this just old age?

I guess this is bothering me right now because these symptoms seem to be accelerating during the past few months - especially the lipo. I may have to let my hair grow out to try to hide the lumps.

SIGH,

Mark

Ann:

--- Quote from: aztecan on April 11, 2007, 10:18:27 AM ---
But is the pain in the abdomen a part of it too? It usually only happens when I eat a largish meal and always appears in the same spot. Interstingly, it is the same spot - or very near it - where I was stabbed all those years ago during my bashing incident. Could this be related or could the development of visceral fat in my abdomen be starting to push my internal organs around?


--- End quote ---

Hi Mark,

I'm wondering if you maybe have some internal scarring/adhesions from your stab wound that is only causing you trouble now because of the increasing visceral fat caused by the lipo?

As for the joint pain, I have an increasing amount of that, especially in my hip joints. My doc had a hip x-ray done yesterday, to be followed by a bone-density scan and/or an MRI. He's thinking it's hiv related because I'm 44. It's been going on for a while now, but we hoped it was because of first the hep C, then the adverse reaction I had to the hbv vaccine. Instead of getting better, it's getting worse, hence the hiv suspicion.

Ann

J.R.E.:

--- Quote from: aztecan on April 11, 2007, 10:18:27 AM ---When we are talking about HIV-related problems versus those associated with aging?

I know the lumps of fat that are making it tough to turn my head and now touch the back of my ears are part and parcel of lipohypertrophy. I know the belly I have grown also is a part of this.

But is the pain in the abdomen a part of it too? It usually only happens when I eat a largish meal and always appears in the same spot.

Is it normal for someone who is just 49 (for a few more months) to have joints that ache so badly that it inhibits his movement until he "gets going." Is this just old age?

I guess this is bothering me right now because these symptoms seem to begun accelerating during the past few months - especially the lipo. I may have to let my hair grow out to try to hide the lumps.

SIGH,

Mark


--- End quote ---


Hi Mark,

Well, I am 55. I will be 56 in December. I am carrying the gut... So I understand the gut issues. Also have the issue with that strand of ..whatever just above the penis. Feels like a bike inner tube. Everything I have tried has not settled that issue. I am not having to date any problem  in the neck area.

But probably starting about a month and a half ago, I have been getting these slight aches or pains in the very lowest part of the gut. Right down in the lower groin are. Almost reminds me back in 2002, when I was having the problem with the hernia. I was explaining it that way to the doctor on my last visit.

And it almost always happens after I eat. May last an hour or two, and then just goes away.
So , once again, I have been trying to watch my diet, to see if that can produce any results.

I also seem to notice it more if I eat larger meals, so I am trying to cut down on the portion size,( I am a big eater) and just try eat more frequently, but smaller meals, during the day.

My next blood work, is The 19th of April, so I have to got to bring these issues, up with the doctor again, and see what he says. But the results of my last blood test on Jan 11th, showed everything was well within limits. so, go figure....



As far as the joints aching, for me it's mostly just the knees. It doesn't cause me that much problem, and it's nothing that I have to take any pain meds for. Then of course, I am also dealing with a little bit of arthritis in my hands. Just about on all the knuckles.


Wish I could tell you something...



Ray ( A sigh here too )

frenchpat:

--- Quote from: Ann on April 11, 2007, 10:25:11 AM ---
As for the joint pain, I have an increasing amount of that, especially in my hip joints. My doc had a hip x-ray done yesterday, to be followed by a bone-density scan and/or an MRI. He's thinking it's hiv related because I'm 44. It's been going on for a while now, but we hoped it was because of first the hep C, then the adverse reaction I had to the hbv vaccine. Instead of getting better, it's getting worse, hence the hiv suspicion.

--- End quote ---

Hi,

I am 47, have always had some physical activity and am in good shape. I started meds over 2 1/2 half years ago. For the past year I've had a growing pain, first in both hips, that now has evolved to only my left one. I first attributed this to having taken up running again. So I stopped for a few months, time enough for a tendinitis to heal. To no avail.

Talked to my physiotherapist who also is my massage teacher and she said it could be the meds too; she's seen it happen in people with completely different pathologies who were taking meds over long periods of time. Secondly, as can happen with elbow tendinitis that are triggered by infections in the mouth, this could be triggered by hiv infection, despite there being no precise location for it.

I am undergoing treatment right now, in the form of deep tissue massage and they seem to partly alleviate the problem. I want to,as much as possible, avoid, or delay an injection of cortico´ds as we know those are like an h-bomb to the immune system.

Hope this helps

Pat

edited because a frenchism escaped my radar

aztecan:
Hey Ann,


--- Quote --- I'm wondering if you maybe have some internal scarring/adhesions from your stab wound that is only causing you trouble now because of the increasing visceral fat caused by the lipo?

--- Quote ---
I was wondering whether the old wound might have something to do with it. I have an appointment with the doc May 2 and we are going to talk about it.

I tried to get in to see him earlier, but he's booked solid.


--- Quote ---Also have the issue with that strand of ..whatever just above the penis. Feels like a bike inner tube. Everything I have tried has not settled that issue. I am not having to date any problem  in the neck area.
--- End quote ---

Yep, Ray, I have that too. I wonder if its naturally occurring or something HIV related. I noticed the neck thing when I began to feel the lumps touch the back of my ears when I turned my head. It was rather unsettling.

Onward and upward, as the saying goes.

HUGS,

Mark

--- End quote ---

--- End quote ---

Navigation

[0] Message Index

[#] Next page

Go to full version